# SDR 200702121

- Difficulty date: February 8, 2007
- Submitted: February 12, 2007
- Operation: Air carrier
- Aircraft: N631R
- Make and model: Emb ERJ 170-100 SE
- Aircraft serial: 17000007
- Aircraft time: 6,422 hours, 4,264 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Aileron
- Condition: Frozen
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FLIGHT 7549 IAD TO ROC DURING CRUISE THE AUTOPILOT DISCONNECTED.  THE CREW BEGAN TO HAND FLY THE A/C AND FOUND THE AILERONS FROZEN.  WITHIN 2-3 SECONDS THE CONTROLS MOVED FREELY AGAIN, WITH SLIGHTLY -HEAVY- FEEL.  THIS REOCCURRED ON TWO OTHER OCCASIONS DURING THE FLIGHT.  THE CREW LANDED WITHOUT INCIDENT.  CONTRACT MAINTENANCE REMOVED THE FORWARD CARGO COMPARTMENT FLOOR AND ICE WAS FOUND SURROUNDING THE CONTROL CABLES FOR THE AILERONS.  MAINTENANCE USED HEATED AIR TO MELT ICE AND CLEARED THE FUSELAGE DRAINS.  AFTER THE ICE HAD MELTED AND WATER DRAINED FROM THE A/C, THE CONTROLS MOVED FREELY.
